Flash Flood, Duchesne
- When
- September 8, 5:00 PM MST to 9:00 PM MST
- Where
- Duchesne County, Fruitland
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.217, -110.833
Portion of Camelot Rd. washed out. Horse Ridge RAWS received 1.14"
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 8, 3:15 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT THU SEP 8 2005
.SYNOPSIS...AN UPPER LEVEL TROUGH ALONG THE WEST COAST WILL MOVE
EAST ACROSS NEVADA FRIDAY. THIS TROUGH WILL WEAKEN AS IT MOVES
THROUGH UTAH FRIDAY NIGHT. THE NEXT MORE ENERGETIC TROUGH WILL SETTLE
TO THE WEST OF UTAH SATURDAY...AND REMAIN TO OUR WEST INTO EARLY
NEXT WEEK.
&&
.DISCUSSION...A SHORTWAVE TROUGH IS MOVING ACROSS CENTRAL UTAH THIS
AFTERNOON. THIS HAS HELPED CONVECTION DEVELOP OVER THE EASTERN
PORTIONS OF THE CWA...ESPECIALLY GIVEN THE AMPLE MOISTURE AVAILABLE
OVER THE AREA. GOES-DERIVED PRECIPITABLE WATER RANGE FROM AROUND
THREE-QUARTERS OF AN INCH TO JUST OVER AN INCH AND A QUARTER PRETTY
MUCH AREA-WIDE THIS AFTERNOON. SUBSIDENCE OVER WESTERN UTAH BEHIND
THE DISTURBANCE HAS KEPT THUNDERSTORMS FROM DEVELOPING IN THAT AREA.
THIS STABLE AIRMASS WILL GRADUALLY WORK ITS WAY EASTWARD THIS
EVENING.
THE NEXT SYSTEM...AN UPPER LOW CURRENTLY OVER THE NORTHERN
CALIFORNIA COAST...WILL WORK ITS WAY INTO THE AREA TOMORROW.
SOUTHWEST FLOW HAS INCREASED AHEAD OF THIS SYSTEM THIS AFTERNOON AND
WILL CONTINUE TOMORROW. THE AIRMASS WILL REMAIN MOIST AND UNSTABLE
OVER THE SOUTHEASTERN HALF OF THE CWA TOMORROW AHEAD OF THIS TROUGH.
OVER THE NORTHWESTERN PORTIONS...PVA...JET DYNAMICS AND COLD FRONT
SHOULD PROVIDE ENOUGH LIFT TO PRODUCE PRECIPITATION IN THAT AREA BY
LATE AFTERNOON AS WELL. THE COLD FRONT PUSHES ACROSS NORTHWEST UTAH
BY EARLY EVENING TOMORROW...BUT IS NOT EXPECTED TO MAKE IT ANY
FARTHER THAN THAT AS THE NEXT...AND STRONGER...STORM SYSTEM DROPS
INTO THE PACIFIC NORTHWEST AND SOUTHWEST FLOW RETURNS.
THIS STRONGER STORM IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH
THE WEEKEND...BUT IT GETS SHEARED TOWARDS THE NORTHEAST. THIS WILL
KEEP THE STRONG 100KT UPPER JET AND 700MB BAROCLINIC ZONE OVER
EXTREME NORTHWEST UTAH. AS A RESULT...THE BEST CHANCE FOR
PRECIPITATION WILL BE OVER NORTHWEST UTAH SATURDAY AND SUNDAY WHILE
DRIER AND MORE STABLE AIR WILL EXIST OVER THE SOUTHEAST. THE 18Z NAM
STARTS MOVING THE TROUGH EASTWARD INTO OUR AREA SUNDAY NIGHT...BUT
THE 12Z GFS KEEPS IT OVER THE PACIFIC NORTHWEST. AMERICAN AND
EUROPEAN MODELS SHOW DIFFERENCES IN WHEN TO FINALLY PUSH THIS TROUGH
EASTWARD...SO JUST TRENDED WITH TEMPS NEAR TO SLIGHTLY BELOW NORMAL
FOR THE REMAINDER OF THE WEEK WITH LOW POPS.
&&
.FIRE WEATHER...RED FLAG CRITERIA HAS BEEN A LITTLE HARD TO COME BY
SO FAR TODAY WITH BOTH WIND AND RH SOMEWHAT MARGINAL. DONT EXPECT
WASATCH FRONT ZONES TO EVER REACH IT SO HAVE CANCELED WARNING
THERE. SOME AREAS IN THE WEST DESERTS COULD STILL SEE A FEW HOURS OF
CRITICAL CONDITIONS THIS EVE SO HAVE LEFT IT IN EFFECT THERE. WINDS
SHOULD BE STRONGER TOMORROW AS THE WEST COAST TROF STARTS TO EDGE
INLAND BUT MOST OF THE AREA WILL REMAIN MOIST. DILEMMA IS SIMILAR
FOR TOMORROW AS GUIDANCE SHOWS HUMIDITIES WILL ONLY DROP BELOW
CRITICAL LEVELS OVER THE FAR WEST FOR A FEW HOURS IN THE AFTERNOON
AS THE FLOW VEERS JUST AHEAD OF THE FRONT AND STARTS TO SPREAD THE
DRIER AIR IN FROM THE WEST BEFORE THE EJECTING UPPER TROF CROSSES
THE AREA AND SETS OFF CONVECTION. SO HAVE ISSUED A WATCH INSTEAD OF
A WARNING FOR THE FAR WESTERN FIRE WEATHER ZONES. THE DRIER AIR DOES
MAKE IT INTO THE STATE SATURDAY AND WINDS OVER THE SOUTHWEST SHOULD
BE NEAR CRITICAL LEVELS AGAIN THAT AFTERNOON...SO ADDITIONAL FIRE
WEATHER HIGHLIGHTS MAY BE NEEDED INTO THE WEEKEND.
&&
.AVIATION...A MID LEVEL CAP IS PREVENTING ANY BUILDUPS TO OCCUR THIS
AFTERNOON. THEREFORE THE SOUTH SOUTHEAST WINDS SHOULD REMAIN STEADY
THROUGH THIS EVENING THEN INCREASE TOWARD MORNING AS WINDS ALOFT
INCREASE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THROUGH THIS EVENING FOR FIRE WEATHER ZONES
420...434...AND 435.
FIRE WEATHER WATCH FOR TOMORROW AFTERNOON FOR FIRE WEATHER ZONE
439...435...434 AND 420...SEE SLCRFWSLC FOR DETAILS.
WY...NONE.
&&
PUBLIC...CHENG
FIRE WEATHER...WILENSKY
AVIATION...STRUTHWOLFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT THU SEP 8 2005 UTZ001>009-WYZ021-091200- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 600 AM MDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY LOW HUMIDITIES AND BREEZY SOUTH WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE NORTHWEST VALLEYS THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF NORTHWEST UTAH FOR THIS AFTERNOON AND EARLY EVENING. SEE THE LATEST SLCRFWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ON FRIDAY. HAZARDOUS FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AGAIN DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE WESTERN VALLEYS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT FOR LATE FRIDAY AFTERNOON AND EVENING. COOLER WEATHER WILL SETTLE OVER THE AREA FOR SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. UTZ010>021-091200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- 600 AM MDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE... TODAY LOW HUMIDITIES AND BREEZY SOUTH WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST VALLEYS THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST UTAH FOR THIS AFTERNOON AND EARLY EVENING. SEE THE LATEST SLCRFWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO SATURDAY AS THE FRONT REMAINS NORTH OF THE AREA. HAZARDOUS FIRE WEATHER CONDITIONS WILL DEVELOP FOR THE SOUTHWEST VALLEYS AGAIN ON FRIDAY.
The Salt Lake City radar (KMTX), 179 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 flash flood. Local standard time, as filed.
Portion of Camelot Rd. washed out. Horse Ridge RAWS received 1.14"
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476401.